Naloxone Storage & Administration
School Board Policy 823: Naloxone approves the storage and administration of Naloxone (Narcan) in designated district buildings of Upper St. Clair School District.
Naloxone is a medication that can reverse an overdose caused by an opioid drug. Symptoms of an opioid drug overdose include:
- Slow and shallow breathing
- Very sleepy and unable to talk, or unconscious
- Blue lips or fingertips
- Snoring or gurgling sounds
Board Policy guidelines include:
- Annual notification of Board Policy 823
- Annual renewal of the standing order for Naloxone from the school physician
- Training of any school nurse or individual prior to the custody or administration of Naloxon
- Storage of Naloxone to be in the health office or other location designated by the school nurse
Individuals who suspect an overdose should notify the school office or school health office for assistance, or call 911. Additional appropriate parties may also be notified upon initial response to the report.
Protection from criminal prosecution is provided by law for persons who report a suspected overdose using their real name and remain with the overdosing person until emergency medical services or law enforcement arrive, or if the individual making the overdose report is that individual.
Law provides protection from civil liability for persons who report overdoses or administer Naloxone in overdose emergencies.